What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 21, 1:02 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 21, 1:02 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
202 PM CDT Mon Mar 21 2022
...New SHORT TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 201 PM CDT Mon Mar 21 2022
This evening, some showers and thunderstorms along and ahead of
dryline will continue pushing eastward. Rain chances across the
eastern Big Country should end by around 9pm. Behind the dryline,
strong southwest winds will continue to keep fire concerns critical
through this evening before diminishing significantly after 9pm. The
Wind Advisory and Red Flag Warning will therefore remain in effect
through this evening when winds diminish. The storm system driving
this precipitation and strong winds will move northeastward
overnight. This will drag a cold front southeastward into our area
late tonight and tomorrow morning. Behind the front, strong
northwest winds will quickly increase tomorrow to 15-25 MPH with
gusts over 30 possible. Some mid-level clouds behind the front will
move into the Big Country, but areas further south will remain partly
cloudy. Between the cloud cover and strong northwest winds providing
cold advection, highs tomorrow will only reach the low 50s across
the Big Country and the mid to upper 50s further south.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 415 AM CDT Mon Mar 21 2022
Dry and cooler weather will prevail across the area Tuesday and
Wednesday, with highs on Tuesday in the upper 50s and lower 60s,
warming into the lower 60s for Wednesday. Northwest winds will be
quite gusty on Tuesday and a bit weaker on Wednesday, but still
breezy. It will be quite chilly at night, with lows Tuesday night
and Wednesday night in the 30s. Warmer temperatures return Thursday
through next weekend, with highs in the 80s by Friday. A weak
backdoor cold front will cool temperatures a few degrees on Saturday,
then temperatures warm back into the 80s areawide again by Sunday.
Dry and warm weather will persist across the area into the
beginning of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Mon Mar 21 2022
Showers and thunderstorms expected to move through some sites
today. Otherwise, gusty southwest winds expected through this
evening, diminishing overnight. Mainly VFR to MVFR through the
period outside of showers and thunderstorms. Winds will shift
northwest tomorrow morning and increase above 20KT.
&&
.FIRE WEATHER...
Issued at 317 AM CDT Mon Mar 21 2022
A Red Flag Warning is in effect for our western and southern
counties from noon through 8 PM. A dryline is forecast to move
into our western counties early this afternoon, then into our
central counties by mid afternoon. Relative humidity values will
quickly drop behind the dryline, and 20 foot winds will become
southwest and increase to 20 to 30 mph, with gusts over 40 mph.
This will result in critical fire weather conditions, especially
from mid to late afternoon. Fortunately, winds are forecast to
quickly diminish early this evening, with RH values steadily
increasing to 25 to 35 percent by 10 PM. Showers and thunderstorms
are possible, mainly across our eastern counties this morning,
and again this afternoon, along and ahead of the dryline. This
will hopefully serve to minimize the fire weather threat in our
eastern counties, but this will be dependent on how much rainfall
is received. Any thunderstorms that do form this afternoon could
result in gusty and erratic winds.
A cold front is then forecast to move through the region after
midnight, with winds becoming northwest and increasing to 15 to 25
mph, with higher gusts. On Tuesday, minimum RH values will generally
range between 15 and 30 percent, while northwest 20 foot winds
increase to 12 to 20 mph, resulting in elevated fire weather
conditions. Elevated fire weather conditions will again be possible
Wednesday and Thursday, as RH values remain low and 20 foot winds
generally remain between 12 and 16 mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 41 53 38 61 / 5 5 0 0
San Angelo 42 59 37 65 / 0 0 0 0
Junction 44 61 36 65 / 0 0 0 0
Brownwood 43 56 38 63 / 20 0 0 0
Sweetwater 41 53 38 62 / 5 5 0 0
Ozona 42 59 37 63 / 0 0 0 0
Brady 45 56 39 63 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Coke-Coleman-
Concho-Crockett-Fisher-Irion-Jones-Kimble-Mason-McCulloch-Menard-
Nolan-Runnels-Schleicher-Sterling-Sutton-Taylor-Tom Green.
Wind Advisory until 7 PM CDT this evening for Coke-Concho-
Crockett-Fisher-Irion-Jones-Nolan-Runnels-Schleicher-Sterling-
Sutton-Taylor-Tom Green.
&&
SHORT TERM...SK
LONG TERM....24
AVIATION...SK
Hazardous weather outlook, Mar 21, 3:21 AM CST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
421 AM CDT Mon Mar 21 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-220930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
421 AM CDT Mon Mar 21 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms are possible today, mainly east of
a San Angelo to Sonora line. The main hazards will be large hail,
damaging winds, and dangerous lightning, although a tornado is
also possible.
Critical fire weather conditions are expected for at least the
western and southern portions of West Central Texas this afternoon
as a dryline moves into the area and brings gusty southwest to
west winds. A Red Flag Warning is in effect for western and
southern portions of West Central Texas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Elevated fire weather conditions will be possible across much of
West Central Texas through at least the middle of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon for potential
severe thunderstorms.
In the hours before
Special weather statement, Mar 21, 12:04 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
104 PM CDT Mon Mar 21 2022
TXZ054-065-127-211845-
Nolan TX-Coke TX-Taylor TX-
104 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of northeastern Coke,
Nolan and northwestern Taylor Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blackwell, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Roscoe, Blackwell, Nolan, Trent, Hylton, Maryneal, Lake
Sweetwater, Camp Butman, Oak Creek Reservoir, Camp Boothe Oaks, The
Intersection Of Highway 70 And Ranch Road 53 and The Intersection Of
Ranch Road 608 And Highway 147.
This includes Interstate 20 between Mile Markers 232 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3209 10015 3208 10017 3208 10023 3204 10024
3200 10040 3209 10057 3252 10062 3252 10005
TIME...MOT...LOC 1802Z 238DEG 46KT 3207 10042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 21, 12:41 PM CST, 39 minutes before
Special Weather Statement
National Weather Service San Angelo TX
141 PM CDT Mon Mar 21 2022
TXZ113-114-127-128-211930-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
141 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of northwestern
Callahan, southeastern Jones, southwestern Shackelford and northern
Taylor Counties through 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Butman, or near Coronados Camp, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abilene, Clyde, Wylie, Merkel, Tye, Hawley, Buffalo Gap, View, Hamby,
Coronados Camp, Caps, Dyess Afb, Potosi, Impact, Lake Fort Phantom
Hill, Camp Butman and Kirby Lake.
This includes Interstate 20 between Mile Markers 269 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3244 9941 3220 10007 3231 10015 3239 10015
3270 9963
TIME...MOT...LOC 1841Z 238DEG 45KT 3233 10006
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH